Worried that someone you know could be abusing Valium? Keep reading to learn about the signs of Valium addiction and how to recognize an overdose.
Millions of people use Valium every year. Some of these people are legally prescribed the drug, while others find avenues to purchase the drug illegally.
But although Valium may provide anxiety and pain relief, many are not aware of the numerous dangers associated with excessive Valium use. Prescription drug overdoses are at their highest in years, and Valium is partially to blame.
Although it can be legal to use the drug if procured through the correct channels, Valium users always run the risk of addiction if they take even one pill more than their prescribed dosage.
Do you believe that your close friend or family member is suffering from Valium addiction? If your instincts are correct, it’s crucial that you take action as quickly as possible.
The progression from addiction to overdose can happen extremely quickly. Here are some things to look out for if someone in your life is using Valium:
Signs of Valium Addiction
Valium is a depressant, also known as diazepam. It is widely prescribed in medical circles because of its ability to help patients manage various mental health conditions, including anxiety, schizophrenia, and compulsiveness.
It can also help combat sleep disorders, MS, and alcohol withdrawal. But despite its numerous benefits, Valium is a highly addictive drug that can quickly begin to control a patient’s life.
In some cases, too much Valium use can actually exacerbate the condition that you are being medicated for. If you are taking Valium for anxiety, a dosage that’s too high can make your anxiety even more severe. It’s a case of indirect causation.
Although the Valium might curb the initial causes of your anxiety or racing thoughts, too much of the drug can make you feel drowsy and very fatigued. You might find yourself having a hard time focusing on important tasks.
This makes managing your daily responsibilities much harder. Feeling like you don’t have control over your life can make you feel much more anxious. The same principle applies to sleeping disorders like insomnia.
If you’re a valium user, watch out for gastrointestinal discomforts like an upset stomach, constipation, or blood in your urine and stool. These can be very serious signs that your addiction has progressed.
You might also find yourself dealing with symptoms like memory loss, dry mouth, and even hallucinations. If you are affected by any of these symptoms, you need to seek medical attention. Ignoring them can result in irreparable harm to your body.
But if you believe that someone in your life is suffering from a valium addiction, these symptoms may be difficult to recognize, especially if you don’t share a living space together and they succeed in hiding the symptoms from you.
You should look out for an abrupt change in your loved one’s personality. Do they seem excessively depressed, irritable, or confused? Does it seem as though they’ve lost motivation to do basic things in their life?
It’s also possible that you could catch them stealing money in an attempt to purchase more drugs. As their addiction gets more severe, you’ll start to see them engage in more risky behaviors in order to get more Valium.
If you are prescribed Valium and you have children or young adults in your home, keep track of your supply. Have a serious talk with your kids if you notice that your stock is dwindling. It could be the difference between life and death.
Signs of Valium Overdose
Addiction can eventually lead to overdose. Although overdose does not always lead to death, it can have lasting negative effects on someone’s body. These effects vary depending on the person and the severity of the overdose.
Although you can overdose on Valium alone, overdoses most commonly occur when Valium is mixed with other substances. Combining substances can result in a powerful high, which is why many users do so.
But mixing the Valium with other drugs such as alcohol, cocaine, or other prescription medications can be fatal. The effects on your body can be so overwhelming that you don’t know how much of each drug you are taking.
Signs of a Valium overdose include the symptoms listed above for addiction, except they will likely be more severe and debilitating. The person will begin to feel extremely drowsy and faint. They may slip in and out of consciousness.
Pay attention to the color of their skin. If their lips start to turn bluish, the overdose may have taken a serious toll on their body. They may also begin to turn yellowish, the result of an overworked and jaundiced liver.
If you believe someone in your presence is dealing with a Valium overdose, get them to a hospital immediately. Timing is crucial when dealing with overdose patients, and hesitating for a few seconds can mean death.
Addiction, Overdose, and Withdrawal
Withdrawal can be one of the most devastating side effects of Valium use. Once you start ingesting a sizable amount of Valium, your body will constantly crave more. If you manage to stay off the drugs, you will experience strong withdrawal symptoms.
These can include severe headaches, muscle pain, stomach issues, and more. These symptoms often cause addicts to relapse back into Valium use to combat the pain.
The tragedy behind withdrawal is that your body’s tolerance to the drug diminishes greatly. After experiencing withdrawal symptoms, addicts will attempt to use the same amount of Valium that they could before initially quitting.
A large amount of overdose-related deaths are caused by circumstances just like this. That’s why withdrawal is best dealt with in a drug treatment center.
How to Help Your Loved Ones
If you suspect that someone you know is dealing with a Valium addiction, it’s important that they get help as soon as possible. A rehabilitation center can be one of the best ways to kick a Valium addiction.
Muse Treatment offers comfort and guidance that can help addicts get clean quickly and permanently. For more information on our treatment options, please contact us! We offer confidential consultations for any questions you might have.